MAUDE Adverse Event Report: CONMED CORPORATION SPIDER NET RETRIEVAL BAGS 230L; SNARE, NON-ELECTRICAL

CONMED CORPORATION SPIDER NET RETRIEVAL BAGS 230L; SNARE, NON-ELECTRICAL
Model Number 00230A
Medical Device Problem Codes Material Puncture/Hole (1504); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/24/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported complaint is inconclusive.The device is not being returned and no photograph evidence was provided.Therefore, the reported failure could not be verified, root cause could not be identified.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution were found to have met all specifications prior to shipment and found no abnormalities that would contribute to this issue.A two-year lot history review shows this is the only complaint for this lot number and failure mode.A two-year review of complaint history for this device family and failure mode, revealed there has been a total of 15 complaints, regarding 25 devices, for this device family and failure mode.During this same time frame 56,445 devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be 0.0004.The instructions for use (ifu) provides the user with information regarding proper care and use of this device.Conmed encourages the inspection and/or test of all medical equipment prior to use to ensure all devices are functioning as expected.The ifu also advises the user that prior to use, slowly test deploy net by sliding thumb ring and finger rings apart.Inspect the net for damage.During use, once the net is over the target object, keeping the object within the net, slowly close the net by sliding the finger and thumb rings together until the net forms a pouch around the target object.Use light tension on the thumb and finger rings to ensure just enough pressure to maintain the pouch, thereby keeping the object in the net.Do not perform a complete retraction via the specimen protection collar, as this will crush the specimen and possibly damage the net and/or sheath.Do not attempt to retract the object into to the working channel of the endoscope as this will crush the specimen and possibly damage the net sheath and/or endoscope.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
On behalf of the customer, the conmed sales representative reported an issue with the spider-net retrieval bags, item # 00230a, lot 201907221.It was reported that on (b)(6) 2019, "product was used in an upper endoscopy for a food impaction.The netting ripped and the wire bent." it is indicated that there was no impact or injury to the patient and the procedure was successfully completed with a 3-minute delay by using an alternate device.Additional information obtained clarifies that the doctor was trying to remove food and the netting broke and wire bent after securing the food bolus.It is believed that no piece of the spider-net detached or fell off the device back into the patient.This report is being raised on the basis of previous mdr filings for similar incidents of malfunction with potential for injury upon reoccurrence.

Brand Name
SPIDER NET RETRIEVAL BAGS 230L
Common Device Name
SNARE, NON-ELECTRICAL
Manufacturer (Section D)
CONMED CORPORATION
525 french road
utica NY 13502 5994
MDR Report Key9130883
Report Number1320894-2019-00335
Device Sequence Number16709910
Product Code FGX
UDI-Device Identifier20653405054129
UDI-Public(01)20653405054129(17)210721(10)201907221
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/21/2021
Device Model Number00230A
Device Catalogue Number00230A
Device Lot Number201907221
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/09/2019
Initial Report FDA Received Date09/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1